MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL K-FILE M-ACCESS 25MM 010; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL K-FILE M-ACCESS 25MM 010; FILE, PULP CANAL, ENDODONTIC
Catalog Number A12MA02501012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a k-file m-access 25mm 010 file broke during use.Reportedly, the broken part was retrieved but further information regarding potential patient injury is pending.
 
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Additional Manufacturer Narrative
Additional information received, no injury was caused to the patient.The product was discarded, so it cannot be returned.This is a follow up report for this additional information.Investigation results: summary: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1885257).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique (hand used file - technique no more verifiable to date), overuse (number of uses not communicated), excessive wear, patient condition and behavior during treatment or material issue (no analysis of the broken fragments possible).In addition, there are further circumstances on the conditions in dentistry (used disinfectants, training/knowledge status), or any other environmental conditions, which are unknown to us and may also have an impact on the reported failure mode.This is to correct and remove the codes that were initially reported - removing codes for: health effect - clinical code - 4580.Health effect - impact code - 4648.The correct codes for this complaint are: health effect - clinical code - 4582.Health effect - impact code - 2199.

Brand Name
K-FILE M-ACCESS 25MM 010
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22063494
Report Number8031010-2025-00081
Device Sequence Number18229577
Product Code EKS
UDI-Device IdentifierJ003A12MA025010121
UDI-PublicJ003A12MA025010121
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA12MA02501012
Device Lot Number1885257
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date05/09/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2024
Usage of Device A
Patient Sequence Number1
Patient SexUnknown